Discussions that mention lovastatin

High Cholesterol board


Saw my doctor today and he said my cholesterol was higher than my last lab work which was a month ago. He also said my liver numbers were higher. He thinks it's from the lovastatin he prescribed. Is this possible, can a statin actually give you higher cholesterol and bad liver numbers? He told me to take fish pills, I was already taking them for the past 3 months. I also stopped eating meat for the past 35 days on his orders. I just don't understang this, I'd appreciate any input. Thanks
[QUOTE=kingskid;3432299]Go figure. One of the things that can skew readings is dieting. That could very well be your case. You may get a more accurate reading in a few months.

I was surprised when my triglycerides went up even after losing some weight. I know I need to do more cardio, but I'm pretty limited due to my back problems. My doctor said he would prescribe something else than Lovastatin next month. I asked him about Niacin and he said not to take it.
[QUOTE=Michael8466;3433431] My doctor said he would prescribe something else than Lovastatin next month. I asked him about Niacin and he said not to take it.

Did you doctor give you a reason for not using the Niacin?
What was his opinion on using fish oil? It is very effective at lowering TGs and has had a lot of study.